Alert archive / California / Lake Wind Advisories in 2016
Lake Wind Advisory 3, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jan 15, 2016, 2:26 PM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Jan 16, 2016, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2016, 2:26 PM PST (22:26 UTC)
- In effect from
- Jan 16, 2016, 10:00 AM PST
- Expired
- Jan 16, 2016, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS75 KREV 152226 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 226 PM PST FRI JAN 15 2016 CAZ072-NVZ002-161030- /O.NEW.KREV.LW.Y.0003.160116T1800Z-160117T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 226 PM PST FRI JAN 15 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY. * WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST AND NORTH SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
404 WWUS75 KREV 160508 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 908 PM PST FRI JAN 15 2016 CAZ072-NVZ002-161300- /O.CON.KREV.LW.Y.0003.160116T1800Z-160117T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 908 PM PST FRI JAN 15 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY FOR LAKE TAHOE... * WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES ON THE EAST AND NORTH SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
557 WWUS75 KREV 161138 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 338 AM PST SAT JAN 16 2016 CAZ072-NVZ002-170100- /O.CON.KREV.LW.Y.0003.160116T1800Z-160117T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 338 AM PST SAT JAN 16 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR LAKE TAHOE... * WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: BUILDING TO 2 TO 4 FEET BY LATE MORNING...WITH THE HIGHEST WAVES ON THE EAST AND NORTH SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
245 WWUS75 KREV 162139 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 139 PM PST SAT JAN 16 2016 CAZ072-NVZ002-170300- /O.CON.KREV.LW.Y.0003.000000T0000Z-160117T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 139 PM PST SAT JAN 16 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR LAKE TAHOE... * WINDS: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES ON THE EAST AND NORTH SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 9:33 AM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 15, 9:33 AM PST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 933 AM PST FRI JAN 15 2016 .UPDATE... SNOW THAT FELL OVERNIGHT IN THE VALLEYS IS LIKELY TO DELAY WARMING A BIT FROM THE CURRENT FORECAST SO WE HAVE LOWERED HIGH TEMPERATURES A LITTLE IN THE VALLEYS OF WESTERN NEVADA TODAY...EVEN WITH DECREASED SKY COVER. CLOUDS BEGIN TO INCREASE LATER TODAY AHEAD OF THE SYSTEM MOVING INTO THE REGION LATE TONIGHT AND SATURDAY. MOST RECENT FORECAST MODEL GUIDANCE SHOWS THIS SYSTEM TO BE A LITTLE WETTER THAN PREVIOUSLY THOUGHT...SO WE MAY HAVE TO ISSUE AN ADVISORY FOR THE TAHOE BASIN AGAIN TONIGHT BUT THAT WILL BE WORKED OUT LATER THIS MORNING OR EARLY THIS AFTERNOON. THERE ARE ALSO SNOW LEVEL ISSUES SHOWING UP IN THE FORECAST MODELS WITH ANY PRECIPITATION THAT MAKES ITS WAY INTO WESTERN NEVADA SATURDAY MORNING. XX && .PREVIOUS DISCUSSION... /ISSUED 632 AM PST FRI JAN 15 2016/ UPDATE... THE SHORTWAVE WHICH BROUGHT MODERATE SNOWFALL TO THE REGION WAS QUICKLY EXITING TO THE SOUTH AND EAST. AS A RESULT SNOW HAS DIMINISHED WITH SOME AREAS OF THE NORTHERN SIERRA AND WESTERN NV SEEING BREAKS IN THE CLOUDS. THE SNOW ADVISORY IS CANCELED. UPDATED THE FORECAST TO REFLECT A FEW LINGERING SNOW SHOWERS MAINLY MONO-MINERAL COUNTIES FOR THE NEXT FEW HOURS AS WELL AS A DECREASE IN CLOUD COVER. AFTER SOME SUNSHINE THIS MORNING, HIGH CLOUDS WILL THICKEN THIS AFTERNOON AS THE NEXT SYSTEM APPROACHES. HOHMANN PREVIOUS DISCUSSION... /ISSUED 324 AM PST FRI JAN 15 2016/ SYNOPSIS... A SERIES OF STORM SYSTEMS WILL IMPACT THE SIERRA AND WESTERN NEVADA THROUGH NEXT WEEK WITH PERIODS OF GUSTY WINDS...MOUNTAIN SNOW AND VALLEY RAIN. A WEAK STORM BRINGS LIGHT SNOW AND RAIN LATE TONIGHT AND SATURDAY, THEN A MILDER AND WETTER STORM SYSTEM ARRIVES SUNDAY. THIS STORM COULD LINGER THROUGH MID WEEK AND PRODUCE SUBSTANTIAL SNOW FOR THE SIERRA, BUT DETAILS REMAIN UNCERTAIN AT THIS TIME. SHORT TERM... THE BACK EDGE OF THE CURRENT STORM SYSTEM IS RESEMBLING CHARACTERISTICS OF AN INSIDE SLIDER, AS BANDS OF SNOW AND RAIN MOVING ACROSS THE SIERRA AND WESTERN NV MAY END UP DROPPING AN INCH OR TWO OF SNOWFALL (WITH UP TO 4 INCHES POSSIBLE NEAR THE SIERRA CREST FROM TAHOE SOUTHWARD INTO MONO COUNTY) UNTIL THE PRECIP ENDS BEFORE DAYBREAK. AT THE NWS OFFICE NEAR 5000 FEET, SNOW IS ACCUMULATING ON PAVED SURFACES. WHEN THE HEAVIER SNOW ENDS, MELTING SHOULD BEGIN ON PAVEMENT, BUT EARLY MORNING COMMUTERS IN THE NORTH VALLEYS AND OTHER HIGHER ELEVATION HIGHWAYS AROUND RENO-SPARKS-CARSON CITY AND WEST CENTRAL NV COULD ENCOUNTER SLICK OR SLUSHY ROAD CONDITIONS. FARTHER NORTH, VERY LIGHT SNOW WAS OCCURRING AT TIMES AND UNTREATED ROADS REMAIN SNOW COVERED, SO WE WILL KEEP THE WINTER WEATHER ADVISORY GOING FOR NOW. AS FOR WINDS, THE ONLY STRONG WIND REPORTS REMAINING WERE ACROSS SOUTHERN MONO COUNTY INCLUDING THE KMMH AIRPORT, ALTHOUGH LATEST OBSERVATION WAS SHOWING A DECREASE IN WIND SPEED. THEREFORE WE PLAN TO EXPIRE THE WIND ADVISORY AT ITS SCHEDULED TIME. LATER TODAY, CONDITIONS WILL IMPROVE BRIEFLY BEFORE THE NEXT WEATHER SYSTEM ARRIVES LATER TONIGHT AND SATURDAY. THIS IS MORE OF A WARM ADVECTION TYPE EVENT WITH LIGHTER PRECIPITATION EXPECTED FOR THE SIERRA AND WESTERN NV. OVERALL SNOW LEVELS WILL BECOME HIGHER AND PUSH ABOVE 5000 FEET, BUT SOME OF THE VALLEYS IN WEST CENTRAL NV COULD REMAIN COLD ENOUGH FOR LIGHT SNOW THRU SATURDAY MORNING. SNOWFALL POTENTIAL STILL LOOKS UNIMPRESSIVE, WITH LESS THAN 3 INCHES AROUND LAKE TAHOE AND POSSIBLY UP TO 6 INCHES NEAR THE SIERRA CREST. BY SATURDAY AFTERNOON, THE PRECIPITATION WILL TAPER OFF AND SNOW LEVELS JUMP MUCH HIGHER AS GUSTY WINDS TAKE OVER. SOME WIND GUSTS COULD REACH 40-50 MPH IN FAR WESTERN NV AND THE TAHOE BASIN/MONO COUNTY, WITH SIERRA RIDGE GUSTS CLOSE TO 100 MPH. SATURDAY NIGHT LOOKS DRY ACROSS THE REGION, BEFORE THE NEXT STORM ARRIVES SUNDAY-SUNDAY NIGHT. THIS MAY BE THE FIRST IN A SERIES OF HIGHER MOISTURE EVENTS WITH AN ATMOSPHERIC RIVER EXTENDING ACROSS THE PACIFIC. LOCATION OF THIS MOISTURE FEED HAS VARIED, BUT AT THIS TIME IT APPEARS THE MAIN SURGE OF WET WEATHER WILL BE DIRECTED INTO NORTHEAST CA FOR SUNDAY AFTERNOON AND EVENING, THEN DRIFT SOUTHWARD TO THE TAHOE REGION BY SUNDAY NIGHT. THIS ORIENTATION AND THE SUBTROPICAL NATURE WILL LEAD TO A FURTHER RISE IN SNOW LEVELS, GENERALLY ABOVE 6000 FEET FOR NORTHEAST CA AND PUSHING ABOVE 7000 FEET FOR TAHOE ON SUNDAY, BEFORE EDGING DOWN TO NEAR LAKE LEVEL LATE SUNDAY NIGHT. FOR WESTERN NV, BREEZY AND MILD CONDITIONS WITH HIGHS NEAR OR ABOVE 50 DEGREES ARE EXPECTED FOR SUNDAY, WITH RAIN POSSIBLE SUNDAY NIGHT. MJD LONG TERM...MONDAY THROUGH THURSDAY... ONLY MINOR CHANGES WERE MADE THIS MORNING DUE TO LOWER THAN AVERAGE CONFIDENCE IN THE STORM TRACK AND TIMING OF INDIVIDUAL STORM FEATURES. BOTH THE GFS/ECMWF SHOW LARGE RUN TO RUN VARIABILITY AND ARE OUT OF PHASE WITH ONE ANOTHER NEXT WEEK. TO START THE PERIOD, A STORM WILL BE MOVING THROUGH THE REGION WITH WET HEAVY SIERRA SNOW AND VALLEY RAIN. THE GFS BRINGS AND END TO THE PRECIPITATION BY MONDAY AFTERNOON WITH ITS SHARPER TROUGH. HOWEVER, THE ECMWF BRINGS ANOTHER WAVE INTO THE SIERRA WITH ASSOCIATED ATMOSPHERIC RIVER AIMED AT ALPINE AND MONO COUNTIES. THIS WOULD BRING ANOTHER ROUND OF VERY WET HEAVY SNOW TO THE MOUNTAINS AND PERIODS OF MODERATE RAINFALL TO WESTERN NV VALLEYS SOUTH OF ABOUT I-80 LATE MONDAY THROUGH TUESDAY MORNING. BEYOND TUESDAY, THERE WILL CONTINUE TO BE A THREAT FOR PRECIPITATION ALTHOUGH CONFIDENCE IN TIMING IS TOO LOW TO SPECULATE RIGHT NOW. WE MAINTAINED SOME CHANCE OF RAIN AND MOUNTAIN SNOW FOR NOW FOR THE MIDDLE TO LATTER PART OF NEXT WEEK. HOHMANN AVIATION... PERIODS OF MODERATE SNOW IN THE SIERRA AND A MIX OF RAIN AND SNOW SHOWERS ACROSS LOWER ELEVATIONS INTO WESTERN NV WILL WIND DOWN THIS MORNING, 12Z-15Z FOR AREAS NORTH OF HIGHWAY 50 AND BY 18Z ACROSS MONO-MINERAL COUNTIES. WINDS CONTINUED TO GUST TO 50-55 KT AT KMMH AS OF THIS WRITING, BUT THESE WINDS ARE EXPECTED TO EASE THROUGH THE MORNING AS THE UPPER TROUGH SWINGS TO THE EAST AND BOTH WINDS ALOFT AND SURFACE GRADIENT RELAX. AFTER A BRIEF BREAK TODAY, THE NEXT SYSTEM WILL ONCE AGAIN BRING INCREASING WINDS TONIGHT AND SATURDAY WITH ANOTHER CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN SHOWERS. RIDGE GUSTS WILL INCREASE TO 50-60 KT OVERNIGHT AND 65-75 KT ON SATURDAY AS THE NEXT PRECIPITATION BAND ARRIVES. SNOW LEVELS ARE GOING TO START AROUND 5500-6000 FEET WITH AN INCH OR TWO OF WET SNOW AT KTVL/KTRK/KMMH BY SATURDAY MORNING. OTHERWISE, SNOW LEVELS RISE A BIT DURING THE DAY SATURDAY WITH ADDITIONAL SNOWFALL CONFINED TO HIGHER TERRAIN. EXPECT MT/TRRN OBSCUREMENT IN THE SIERRA WITH TURBULENCE FOR WESTERN NV AIRPORTS. SURFACE WINDS WILL GUST 30-35 KT WITH A PERIOD OF GUSTS CLOSE TO 45 KT POSSIBLE ALONG THE EASTERN SIERRA, ESPECIALLY KMEV-KCXP-KRNO-KSVE. HOHMANN REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Local storm report, Jan 15, 11:18 AM PST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1118 AM PST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 2 NE RENO 39.57N 119.80W
01/15/2016 M1.0 INCH WASHOE NV OFFICIAL NWS OBS
1 INCH OF SNOW WITH A LIQUID EQUIVALENT OF 0.12 INCHES
WAS MEASURED AT THE NWS FORECAST OFFICE AT 4980 FEET.
MOST OF THE SNOW FELL BETWEEN 3 AND 4 AM.
0415 AM SNOW 2 SSE STEAD AIRPORT 39.64N 119.86W
01/15/2016 M3.5 INCH WASHOE NV NWS EMPLOYEE
NWS EMPLOYEE MEASURED 3.5 INCHES OF SNOW THAT FELL AS OF
415AM.
0457 AM SNOW 4 N RENO 39.60N 119.82W
01/15/2016 M2.0 INCH WASHOE NV NWS EMPLOYEE
0604 AM SNOW 7 WSW SONOMA PEAK 40.80N 117.73W
01/15/2016 M2.0 INCH PERSHING NV PUBLIC
MEASURED 12 MILES SOUTH OF WINNEMUCCA IN GRASS VALLEY
NEVADA.
0608 AM SNOW PORTOLA 39.80N 120.47W
01/15/2016 M5.0 INCH PLUMAS CA PUBLIC
OVERNIGHT TOTAL SNOWFALL.
0636 AM SNOW SUN VALLEY 39.60N 119.78W
01/15/2016 M0.5 INCH WASHOE NV PUBLIC
OVERNIGHT TOTAL SNOWFALL
0645 AM HEAVY RAIN 3 WSW GARDNERVILLE RANC 38.87N 119.80W
01/15/2016 M0.74 INCH DOUGLAS NV TRAINED SPOTTER
TRAINED SPOTTER MEASURED 0.74 INCHES OF PRECIPITATION IN
THE LAST 24 HOURS.
0657 AM HEAVY SNOW 3 N VIRGINIA CITY 39.36N 119.65W
01/15/2016 M9.0 INCH STOREY NV EMERGENCY MNGR
OVERNIGHT TOTAL SNOWFALL.
0657 AM SNOW 3 ENE STEAD AIRPORT 39.68N 119.83W
01/15/2016 M4.0 INCH WASHOE NV PUBLIC
OVERNIGHT TOTAL SNOWFALL
0657 AM HEAVY SNOW VIRGINIA CITY 39.31N 119.64W
01/15/2016 M12.0 INCH STOREY NV EMERGENCY MNGR
OVERNIGHT TOTAL SNOWFALL OF 9 TO 12 INCHES.
0657 AM SNOW 8 NE HALLELUJAH JUNCTIO 39.86N 119.93W
01/15/2016 M4.0 INCH WASHOE NV PUBLIC
OVERNIGHT TOTAL SNOWFALL IN RED ROCK.
0657 AM SNOW S GALENA 39.38N 119.83W
01/15/2016 M2.0 INCH WASHOE NV PUBLIC
OVERNIGHT TOTAL SNOWFALL MEASURED AT 5790 FEET.
0657 AM SNOW MAMMOTH LAKES 37.64N 118.96W
01/15/2016 E5.0 INCH MONO CA PUBLIC
OVERNIGHT TOTAL SNOWFALL. ESTIMATED DUE TO DRIFTING.
0700 AM SNOW 1 NE INCLINE VILLAGE 39.26N 119.95W
01/15/2016 M11.0 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER MEASURED 11 INCHES OF SNOW AT 6700 FEET.
SNOW STARTED AROUND 2 PM THURSDAY.
0700 AM HEAVY SNOW 1 NNW INCLINE VILLAGE 39.26N 119.97W
01/15/2016 M15.0 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER MEASURED 15 INCHES OF SNOW AT 7600 FEET.
0700 AM SNOW 17 NNW RENO 39.77N 119.95W
01/15/2016 M2.1 INCH WASHOE NV COCORAHS
COCORAHS STATION REPORTED 2.1 INCHES OF NEW SNOW WITH
0.23 INCHES OF LIQUID OVER THE LAST 24 HOURS.
0700 AM SNOW 4 E ALPINE MEADOWS 39.17N 120.14W
01/15/2016 M7.5 INCH PLACER CA CO-OP OBSERVER
CO-OP OBSERVER MEASURED 7.5 INCHES OF SNOW AND 0.72
INCHES OF LIQUID OVER THE LAST 24 HOURS. ELEVATION IS
6230 FEET.
0730 AM SNOW 2 E DEVILS GATE SUMMIT 38.35N 119.33W
01/15/2016 E4.0 INCH MONO CA TRAINED SPOTTER
STORM TOTAL THROUGH 730 AM THIS MORNING AT 7200 FEET
ELEVATION. ESTIMATED DUE TO DRIFTING.
0800 AM SNOW 9 W RENO 39.54N 119.99W
01/15/2016 M1.5 INCH WASHOE NV COCORAHS
COCORAHS STATION REPORTED 1.5 INCHES OF SNOW WITH 0.51
INCHES OF LIQUID OVER THE LAST 24 HOURS.
0800 AM SNOW N SUN VALLEY 39.60N 119.78W
01/15/2016 M1.8 INCH WASHOE NV COCORAHS
COCORAHS STATION JUST NORTH OF SUN VALLEY REPORTED 1.8
INCHES OF NEW SNOW WITH 0.24 INCHES OF LIQUID OVER THE
LAST 24 HOURS.
0800 AM SNOW 1 SSW BOCA RESERVOIR 39.39N 120.09W
01/15/2016 M5.5 INCH NEVADA CA CO-OP OBSERVER
CO-OP OBSERVER REPORTED 5.5 INCHES OF SNOW OVER THE LAST
24 HOURS WITH 0.61 INCHES OF LIQUID. ELEVATION IS 5575
FEET.
0800 AM SNOW VIRGINIA CITY 39.31N 119.64W
01/15/2016 M3.0 INCH STOREY NV CO-OP OBSERVER
CO-OP OBSERVER IN VIRGINIA CITY MEASURED 3.0 INCHES OF
SNOW WITH 0.50 INCHES OF LIQUID OVER THE LAST 24 HOURS.
ELEVATION IS 6340 FEET.
0800 AM SNOW TAHOE CITY 39.17N 120.14W
01/15/2016 E6.0 INCH PLACER CA COAST GUARD
COAST GUARD IN TAHOE CITY ESTIMATED 6.0 INCHES OF SNOW IN
THE LAST 24 HOURS. ELEVATION IS 6240 FEET.
0810 AM SNOW 9 N RENO 39.67N 119.82W
01/15/2016 M3.0 INCH WASHOE NV COCORAHS
COCORAHS REPORTED 3.0 INCHES OF SNOW WITH 0.27 INCHES OF
LIQUID OVER THE LAST 24 HOURS.
0900 AM SNOW 2 WNW EAGLE LAKE 40.66N 120.78W
01/15/2016 M2.5 INCH LASSEN CA TRAINED SPOTTER
STORM TOTAL. 0.13 INCHES OF LIQUID EQUIVALENT.
0900 AM SNOW 6 WNW SUSANVILLE MUNICI 40.42N 120.66W
01/15/2016 M2.0 INCH LASSEN CA CO-OP OBSERVER
CO-OP OBSERVER IN SUSANVILLE REPORTED 2.0 INCHES OF SNOW
OVER THE LAST 24 HOURS. ELEVATION IS 4184 FEET.
0900 AM SNOW 1 W VERDI 39.52N 120.03W
01/15/2016 M2.0 INCH SIERRA CA CO-OP OBSERVER
CO-OP OBSERVER WEST OF VERDI MEASURED 2.0 INCHES OF SNOW
WITH 0.55 INCHES OF LIQUID. ELEVATION IS 5439 FEET.
0900 AM SNOW 1 N COLD SPRINGS VALLEY 39.68N 119.96W
01/15/2016 M3.0 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED 3.0 INCHES OF SNOW WITH 0.54
LIQUID OVER THE LAST 24 HOURS.
0900 AM SNOW 5 E ALPINE MEADOWS 39.18N 120.14W
01/15/2016 M10.5 INCH PLACER CA TRAINED SPOTTER
STORM TOTAL AT ELEVATION 6330 FEET IN HOMEWOOD.
0916 AM SNOW 5 SW SOUTH LAKE TAHOE 38.89N 120.05W
01/15/2016 M6.0 INCH EL DORADO CA COCORAHS
COCORAHS OBSERVER REPORTED 6 INCHES OF NEW SNOWFALL IN
THE LAST 24 HOURS WITH 0.95 INCHES OF LIQUID EQUIVALENT.
0920 AM SNOW BOCA RESERVOIR 39.40N 120.09W
01/15/2016 M5.5 INCH NEVADA CA CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER REPORTED 5.5 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS WITH 0.61 INCHES OF LIQUID
EQUIVALENT.
0921 AM SNOW BODIE 38.21N 119.01W
01/15/2016 M3.0 INCH MONO CA CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER REPORTED 3 INCHES OF NEW
SNOWFALL WITH 0.25 INCHES OF LIQUID EQUIVALENT AT 8370
FEET.
0922 AM SNOW CEDARVILLE 41.53N 120.17W
01/15/2016 M1.5 INCH MODOC CA CO-OP OBSERVER
COOPERATIVE WEATHER OBSERVER REPORTED 1.5 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS WITH 0.13 INCHES OF LIQUID
EQUIVALENT.
0925 AM HEAVY SNOW 1 NE INCLINE VILLAGE 39.26N 119.95W
01/15/2016 M12.0 INCH WASHOE NV PUBLIC
DIAMOND PEAK SKI RESORT REPORTED 12 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0925 AM SNOW 3 ENE PLEASANT VALLEY 39.38N 119.72W
01/15/2016 M1.0 INCH WASHOE NV TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION AT ELEVATION 4700 FEET.
0926 AM HEAVY SNOW HEAVENLY VALLEY 38.96N 119.89W
01/15/2016 M12.0 INCH DOUGLAS NV PUBLIC
HEAVENLY LAKE TAHOE REPORTED 12 INCHES OF NEW SNOWFALL IN
THE LAST 24 HOURS.
0929 AM SNOW HOMEWOOD 39.08N 120.17W
01/15/2016 M8.0 INCH PLACER CA PUBLIC
HOMEWOOD MOUNTAIN SKI RESORT REPORTED 8 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0930 AM HEAVY SNOW NORTHSTAR 39.28N 120.12W
01/15/2016 M18.0 INCH PLACER CA PUBLIC
NORTHSTAR AT TAHOE REPORTED 18 INCHES OF NEW SNOWFALL IN
THE LAST 24 HOURS.
0930 AM SNOW MOUNT ROSE SKI AREA 39.33N 119.89W
01/15/2016 M2.0 INCH WASHOE NV PUBLIC
MOUNT ROSE SKI RESORT REPORTED 2 INCHES OF NEW SNOWFALL
IN THE LAST 24 HOURS.
0932 AM HEAVY SNOW SQUAW VALLEY 39.20N 120.22W
01/15/2016 M13.0 INCH PLACER CA PUBLIC
SQUAW VALLEY RESORT REPORTED 13 INCHES OF NEW SNOWFALL IN
THE LAST 24 HOURS.
0934 AM SNOW 1 SE DONNER SUMMIT 39.32N 120.38W
01/15/2016 M5.0 INCH NEVADA CA PUBLIC
SUGAR BOWL SKI RESORT REPORTED 5 INCHES OF NEW SNOWFALL
IN THE LAST 24 HOURS.
0935 AM HEAVY SNOW 1 NNE DONNER SUMMIT 39.34N 120.38W
01/15/2016 M12.0 INCH NEVADA CA PUBLIC
TAHOE DONNER REPORTED 12 INCHES OF NEW SNOWFALL IN THE
LAST 24 HOURS.
0937 AM SNOW 2 W MAMMOTH LAKES 37.64N 118.99W
01/15/2016 M10.0 INCH MONO CA PUBLIC
MAMMOTH MOUNTAIN REPORTED 10 INCHES OF NEW SNOWFALL IN
THE LAST 24 HOURS.
0939 AM SNOW JUNE LAKE 37.78N 119.08W
01/15/2016 M10.0 INCH MONO CA PUBLIC
JUNE MOUNTAIN REPORTED 10 INCHES OF NEW SNOWFALL IN THE
LAST 24 HOURS.
1000 AM SNOW BODIE 38.21N 119.01W
01/15/2016 E3.0 INCH MONO CA CO-OP OBSERVER
STORM TOTAL SNOWFALL. 0.25 LIQUID EQUIVALENT. ESTIMATED
DUE TO STRONG WINDS AND DRIFTING OVERNIGHT.
1000 AM SNOW 3 SSW SOUTH LAKE TAHOE 38.90N 120.00W
01/15/2016 M10.2 INCH EL DORADO CA ASOS
ASOS AT SOUTH LAKE TAHOE REPORTED 10.2 INCHES OF NEW SNOW
WITH A LIQUID OF 0.49 INCHES OVER THE LAST 24 HOURS.
ELEVATION IS 6314 FEET.
1000 AM HEAVY SNOW 4 SSW PROSSER CREEK RES 39.33N 120.18W
01/15/2016 M9.0 INCH NEVADA CA TRAINED SPOTTER
STORM TOTAL SNOW AT ELEVATION 6250 FEET.
1000 AM SNOW 2 SE SPANISH SPRINGS AI 39.65N 119.69W
01/15/2016 M1.3 INCH WASHOE NV TRAINED SPOTTER
STORM TOTAL SNOWFALL. 0.26 INCHES OF LIQUID EQUIVALENT.
1045 AM SNOW 1 S GLENBROOK 39.08N 119.94W
01/15/2016 E4.0 INCH DOUGLAS NV CO-OP OBSERVER
CO-OP OBSERVER ESTIMATED 4.0 INCHES OF NEW SNOW SINCE 5PM
YESTERDAY. ELEVATION IS 6350 FEET.
1100 AM SNOW 6 ENE SOUTH LAKE TAHOE 38.98N 119.89W
01/15/2016 M10.0 INCH DOUGLAS NV CO-OP OBSERVER
CO-OP OBSERVER REPORTED 10.0 INCHES OF NEW SNOW SINCE 5PM
YESTERDAY. ELEVATION IS 7334 FEET.
&&
DNORMANNearby
Lake Wind Advisories in California, 2016Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.